Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 232, NWS North Platte, NE

July 19, 2025Custer County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2025, 5:09 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2025, 5:09 PM CDT (22:09 UTC)
Expired
Jul 19, 2025, 6:00 PM CDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
3.0 in
Wind
60.0 mph

Counties Custer County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:33 PM CDTHAIL 210 Ssw Callaway, NEDelayed report via social media. Time estimated by radar.
Jul 19, 5:33 PM CDTHAIL 210 Ssw Callaway, NEDelayed report via social media. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:16 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-471 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WUUS53 KLBF 192209
SVRLBF
NEC041-111-192300-
/O.NEW.KLBF.SV.W.0232.250719T2209Z-250719T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
509 PM CDT Sat Jul 19 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  East central Lincoln County in southwestern Nebraska...
  Southwestern Custer County in central Nebraska...

* Until 600 PM CDT.

* At 508 PM CDT, a severe thunderstorm was located 9 miles south of
  Arnold, or 20 miles southeast of Stapleton, moving south at 15 mph.

  HAZARD...Three inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be severely injured. 
           Expect shattered windows, extensive damage to roofs, 
           siding, and vehicles.

* Locations impacted include...
  Etna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from windows.

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Nebraska.

&&

LAT...LON 4102 10028 4131 10030 4134 10011 4105 9977
      4105 10022 4102 10023
TIME...MOT...LOC 2208Z 345DEG 12KT 4129 10022 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:34 PM CDT, 35 minutes earlier. Its key messages:

  • Scattered thunderstorms continue to develop this afternoon and evening
  • Hot temperatures Monday and Tuesday
  • Another chance of marginal severe thunderstorms on Sunday
Area forecast discussion, Jul 19, 4:34 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
434 PM CDT Sat Jul 19 2025

.KEY MESSAGES...

- Scattered thunderstorms continue to develop this afternoon
  and evening

- Hot temperatures Monday and Tuesday

- Another chance of marginal severe thunderstorms on Sunday

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 405 PM CDT Sat Jul 19 2025

The main concern will be the continued thunderstorm development
this afternoon and evening. Thunderstorms will continue to develop
late this afternoon with latest CAMs showing development both
across western and north central Nebraska and a secondary
location off the off the higher terrain in the Panhandle. Steep
lapse rates, MU CAPE values around 3000 J/kg and deep layer
shear around 45 to 60 kts by late afternoon/evening present a
favorable environment for large hail, increasing confidence in
seeing hail 2" or greater with supercell storms. Some of the
hodographs are also suggesting the potential for tornadic
development as well into the early evening hours. There is also
some suggestion that strong winds in excess of 70 mph may be
possible with some of the strongest supercells, especially
across southwest Nebraska. A LLJ will also kick in later this
evening and help aid in sustaining supercell thunderstorms.
Expect the bulk of the thunderstorms to be out of the area
before midnight tonight.

For Sunday there is the potential of a few isolated
thunderstorms, however confidence remains low in thunderstorm
development at this time.

There is the potential for some patchy fog to develop Sunday
morning across portions of the Sandhills, at this time fog
potential does not look to be widespread, but could see a few
locations have visibility lower than 1 mile.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 405 PM CDT Sat Jul 19 2025

A ridge will build in across the central CONUS early in the
week, Monday and Tuesday with temperatures warming into the
90s. There is the potential for heat indices to reach near 100,
but confidence is low at the moment and will continue to monitor
as heat headlines may be needed if confidence in higher heat
indices increase.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1254 PM CDT Sat Jul 19 2025

Lingering patchy fog and low clouds will persist through mid
afternoon across portions of the northern Sandhills including
KVTN terminal with IFR or lower conditions possible. Late
afternoon and evening there will be scattered thunderstorms
possible, some of which may contain large hail and strong winds,
that may be erratic at times, across western and north central
Nebraska, including KVTN and KLBF terminals. Storms should
generally be out of the area by midnight. There is a chance for
patchy fog again Sunday morning across western and north
central Nebraska and may impact both forecast terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Gomez
Hazardous weather outlook, Jul 19, 4:35 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
435 PM CDT Sat Jul 19 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-202145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
435 PM CDT Sat Jul 19 2025 /335 PM MDT Sat Jul 19 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This Afternoon and Tonight.

A slight (level 2 of 5) risk of severe storms are possible late this
afternoon and evening across much of western and north central
Nebraska. The main threat will be hail (2+ inches) and damaging
winds
(75+ mph), but a few tornadoes may also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Sunday through Wednesday across the area.
On Sunday, a marginal (level 1 of 5) risk of severe storms are
possible across the entire outlook area from late afternoon into the
evening. Beyond Sunday night, the severe threat is uncertain.

Very warm temperatures return on Monday and Tuesday with heat
indices approaching 100 across portions of north central and into
central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 19, 3:54 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
354 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Hail             5 W Stapleton           41.48N 100.61W
07/19/2025  M2.75 Inch       Logan              NE   CO-OP Observer

            Baseball size hail reported from COOP
            Observer.

&&
Local storm report, Jul 19, 4:13 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
413 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     Hail             8 SW Stapleton          41.36N 100.56W
07/19/2025  E2.75 Inch       Lincoln            NE   Public

            Report from mPING: Baseball (2.75 in.).

&&
Local storm report, Jul 19, 4:15 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
415 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Hail             8 SW Gandy              41.36N 100.52W
07/19/2025  E4.00 Inch       Lincoln            NE   Public

            Report from mPING: Grapefruit (4.00 in.).

&&
Local storm report, Jul 19, 4:55 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
455 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Hail             14 W Tryon              41.56N 101.22W
07/19/2025  M1.75 Inch       McPherson          NE   Trained Spotter

&&

Brown
Local storm report, Jul 19, 4:58 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
458 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Hail             12 W Tryon              41.55N 101.19W
07/19/2025  M3.00 Inch       McPherson          NE   Trained Spotter

&&

Brown
Local storm report, Jul 19, 5:08 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service North Platte NE
508 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     Hail             11 S Arnold             41.26N 100.20W
07/19/2025  M3.00 Inch       Custer             NE   Trained Spotter

&&

Brown

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 PM CDTSpecial Weather StatementLBFKeya Paha36 min
Jul 18, 7:25 PM CDTSpecial Weather StatementLBFMcPherson50 min
Jul 18, 7:48 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:18 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:21 PM CDTTornado WarningLBFBrown39 min
Jul 18, 8:55 PM CDTTornado WarningLBFBrown, Cherry50 min
Jul 18, 9:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Jul 18, 10:15 PM CDTSpecial Weather StatementLBFGarfield45 min
Jul 18, 10:23 PM CDTSpecial Weather StatementLBFBlaine52 min
Jul 18, 10:54 PM CDTSpecial Weather StatementLBFGarfield51 min
Jul 18, 11:12 PM CDTSpecial Weather StatementLBFLoup48 min
Jul 18, 11:41 PM CDTSpecial Weather StatementLBFGarfield, Wheeler49 min
Jul 19, 1:56 AM CDTSpecial Weather StatementLBFRock64 min
Jul 19, 3:31 AM CDTSpecial Weather StatementLBFHolt59 min
Jul 19, 2:52 PM CDTSpecial Weather StatementLBFLogan23 min
Jul 19, 2:59 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
Jul 19, 3:24 PM CDTSpecial Weather StatementLBFHooker51 min
Jul 19, 3:26 PM CDTSpecial Weather StatementLBFGrant49 min
Jul 19, 3:31 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFArthur, Grant, Hooker44 min
Jul 19, 3:33 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFHooker, McPherson, Thomas42 min
Jul 19, 3:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, Logan, McPherson50 min
Jul 19, 3:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln, Logan, McPherson44 min
Jul 19, 3:50 PM CDTSevere Thunderstorm WarningLBFHolt40 min
Jul 19, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas46 min
Jul 19, 4:16 PM CDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson44 min
Jul 19, 4:22 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln, Logan38 min
Jul 19, 4:45 PM CDTSevere Thunderstorm WarningLBFBrown45 min
Jul 19, 4:49 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson41 min
Jul 19, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster, Lincoln49 min
Jul 19, 4:59 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, McPherson46 min
Jul 19, 5:01 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson44 min
Jul 19, 5:11 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Jul 19, 5:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Rock40 min
Jul 19, 5:51 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jul 19, 5:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Loup, Rock38 min
Jul 19, 6:07 PM CDTSevere Thunderstorm WarningLBFCuster18 min
Jul 19, 6:11 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln34 min
Jul 19, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Rock, Wheeler53 min
Jul 19, 6:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier39 min
Jul 19, 6:48 PM CDTSevere Thunderstorm WarningLBFFrontier42 min
Jul 19, 6:49 PM CDTSpecial Weather StatementLBFBoyd56 min
Jul 19, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.